MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS C-PEPTIDE; C-PEPTIDE IVD, KIT, CHEMILUMINESCENT IMMUNOASSAY

ROCHE DIAGNOSTICS ELECSYS C-PEPTIDE; C-PEPTIDE IVD, KIT, CHEMILUMINESCENT IMMUNOASSAY
Catalog Number 07027168190
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received a questionable elecsys c-peptide (c-peptide) result from one patient sample tested on the cobas e 801 analytical unit with serial number (b)(4).The initial result was reported outside of the laboratory.The c-peptide result allegedly did not fit or was not parallel to the measured elecsys insulin result.The initial c-peptide result was >40 ng/ml.The reporter did a recycling experiment with polyethylene glycol (peg) and the result was consistent with the original result.The insulin result was 18.2 uu/ml.This result was within the measurement range but higher than the reference interval.The patient sample was retested for insulin and the results were consistent the reagent lot number and the expiration date were requested but not provided.
 
Additional Manufacturer Narrative
The patient sample was received for investigation.The patient sample was not hemolyzed; the patient sample was noted to be lipemic.The results of c-peptide were proportional to the dilution ratio, which indicates that there was no hook effect.The investigation determined that there was no interference with heterophile antimouse antibodies (hama).The investigation excluded all interferences.
 
Additional Manufacturer Narrative
The investigation determined that there was no ruthenium (ru) interference in the sample.The investigation determined that the issue was consistent with the patient's chronic renal insufficiency.Product labeling states "elevated c-peptide levels may also result from renal insufficiency and obesity." the investigation did not identify a product problem.
 
Additional Manufacturer Narrative
Medwatch field b7: other relevant history was updated.

Brand Name
ELECSYS C-PEPTIDE
Common Device Name
C-PEPTIDE IVD, KIT, CHEMILUMINESCENT IMMUNOASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15959558
Report Number1823260-2022-03963
Device Sequence Number12144050
Product Code JKD
UDI-Device Identifier04015630939992
UDI-Public04015630939992
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027168190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer01/09/2023
02/08/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date02/03/2023
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown